Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 24, NWS Shreveport, LA

March 8, 20164 counties in Texas

NWS Shreveport, LA issued this river flood warning at Mar 8, 2016, 2:01 PM CST for 4 counties in Texas. It took effect at Mar 9, 2016, 6:00 PM CST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Mar 8, 2016, 2:01 PM CST (20:01 UTC)
In effect from
Mar 9, 2016, 6:00 PM CST
Expired
Mar 14, 2016, 12:18 AM CDT
In force
4 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX, Smith County, TX

The radar

The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mud Creek near Jacksonville (JKST2). The gauge peaked at 11.61 ft at Mar 10, 2016, 11:00 PM CST.

actionminormoderate5101503/0803/0903/1003/1103/1203/1303/1403/15
Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08034500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

797 
WGUS44 KSHV 082001
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CST TUE MAR 8 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC073-347-401-423-092001-
/O.NEW.KSHV.FL.W.0024.160310T0142Z-160313T0240Z/
/JKST2.1.ER.160310T0142Z.160311T0000Z.160312T0840Z.NO/
201 PM CST TUE MAR 8 2016

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Mud Creek Near Jacksonville, Texas.
* from Wednesday evening to Saturday evening...or until the warning 
  is cancelled.
* At 115 PM Tuesday The stage was 3.8 feet. 
* Minor flooding is forecast. 
* Flood stage is 9 feet. 
* Forecast...Rise above flood stage by Wednesday evening and continue 
  to rise to near 11.4 feet by Thursday evening.  The creek will fall 
  below flood stage by early Saturday morning.

&&

LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497

$$

VIII.
9 follow-up statements
930 
WGUS84 KSHV 090451
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1051 PM CST TUE MAR 8 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC073-347-401-423-100451-
/O.EXT.KSHV.FL.W.0024.160310T0000Z-160313T0320Z/
/JKST2.1.ER.160310T0000Z.160311T0000Z.160312T0920Z.NO/
1051 PM CST TUE MAR 8 2016

...The flood warning extended until Saturday evening...The flood 
warning continues for
  the Mud Creek Near Jacksonville.
* from Wednesday evening to Saturday evening...or until the warning 
  is cancelled.
* At 10:00 PM Tuesday The stage was 5.6 feet. 
* Minor flooding is forecast.
* Flood stage is 9.0 feet. 
* Forecast...Rise above flood stage by tomorrow evening and continue 
  to rise to near 11.4 feet BY Thursday evening. The river will fall 
  below flood stage by Saturday morning.
* Impact...at 12.0 feet...Expect pasture flooding.

&&

LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497

$$

25
343 
WGUS84 KSHV 100223
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CST WED MAR 9 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC073-347-401-423-110222-
/O.EXT.KSHV.FL.W.0024.000000T0000Z-160314T0417Z/
/JKST2.1.ER.160310T1012Z.160311T1800Z.160313T1017Z.NO/
822 PM CST WED MAR 9 2016

...The flood warning extended until Sunday evening...The flood 
warning continues for
  the Mud Creek Near Jacksonville.
* until Sunday evening...or until the warning is cancelled.
* At  8:00 PM Wednesday The stage was 8.1 feet. 
* Minor flooding is forecast.
* Flood stage is 9.0 feet. 
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 12.4 feet BY Friday evening. The river will fall below
  flood stage by Sunday morning.
* Impact...at 12.0 feet...Expect pasture flooding.

&&

LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497

$$

25
535 
WGUS84 KSHV 101515
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CST THU MAR 10 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-073-347-111515-
/O.EXT.KSHV.FL.W.0030.160311T1800Z-000000T0000Z/
/ALOT2.2.ER.160311T1800Z.160313T2300Z.000000T0000Z.NR/
915 AM CST THU MAR 10 2016

The flood warning continues for
  the Angelina River Near Alto, Texas.
* from Friday afternoon until further notice...or until the warning 
  is cancelled.
* At 800 AM Thursday The stage was 25.5 feet. 
* Moderate flooding is forecast.
* Flood stage is 29 feet. 
* Forecast...Rise above flood stage by Saturday early afternoon and 
  continue to rise to near 31.2 feet by early Monday morning.
* Impact...at 31.0 feet...Expect moderate to severe flooding of the 
  river bottom. In addition, expect boat ramps to flood.

&&

LAT...LON 3180 9498 3177 9492 3150 9482 3148 9482 3158 9496

$$

TXC005-073-347-111514-
/O.CON.KSHV.FL.W.0031.000000T0000Z-000000T0000Z/
/LUFT2.2.ER.000000T0000Z.160315T1100Z.000000T0000Z.NO/
915 AM CST THU MAR 10 2016

The flood warning continues for
  the Angelina River Near Lufkin, Texas.
* until further notice...or until the warning is cancelled.
* At 600 AM Thursday the stage was 10.0 feet. 
* Minor flooding is occurring and moderate flooding is forecast.
* Flood stage is 10 feet. 
* Forecast...The river will continue rising to near 16.9 feet by 
  Tuesday morning.   Additional rises remain possible thereafter.
* Impact...at 16.0 feet...Expect moderate to severe flooding of river 
  bottoms with considerable backwater flooding into Lake Sam Rayburn.
  Flooding will be quite similar to that experienced last summer during
  June of 2015.

&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466

$$

TXC347-401-111514-
/O.EXT.KSHV.FL.W.0021.000000T0000Z-160315T0800Z/
/CUST2.3.ER.160309T2200Z.160311T0000Z.160313T2000Z.NR/
915 AM CST THU MAR 10 2016

...The flood warning extended until late Monday night...The flood 
warning continues for
  the East Fork Angelina River Near Cushing, Texas.
* until late Monday night...or until the warning is cancelled.
* At 815 AM Thursday The stage was 17.1 feet. 
* Record flooding is occurring and record flooding is forecast.
* Flood stage is 15 feet. 
* Forecast...The East Fork will continue rising to near 17.4 feet this
  Thursday evening and fall below flood stage Sunday afternoon.
* Impact...Considerable lowland flooding.  Move livestock to higher 
  ground.

&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477 3182 9493

$$

TXC073-347-401-423-111514-
/O.EXT.KSHV.FL.W.0024.000000T0000Z-160314T0500Z/
/JKST2.1.ER.160310T1037Z.160311T1800Z.160313T1100Z.NO/
915 AM CST THU MAR 10 2016

...The flood warning extended until late Sunday night...The flood 
warning continues for
  the Mud Creek Near Jacksonville, Texas..
* until late Sunday night...or until the warning is cancelled.
* At 900 AM Thursday The stage was 9.3 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 9 feet. 
* Forecast...The creek will continue rising to near 11.8 feet by 
  Friday evening.  The creek will fall below flood stage Sunday 
  morning.
* Impact...at 12.0 feet...Expect pasture flooding.  Move livestock
  and equipment to higher ground.

&&

LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497

$$

VIII.
786 
WGUS84 KSHV 110340
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CST THU MAR 10 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC073-347-401-423-120340-
/O.EXT.KSHV.FL.W.0024.000000T0000Z-160314T0730Z/
/JKST2.1.ER.160310T1037Z.160311T1800Z.160313T1330Z.NO/
940 PM CST THU MAR 10 2016

...The flood warning extended until late Sunday night...The flood 
warning continues for
  the Mud Creek Near Jacksonville.
* until late Sunday night...or until the warning is cancelled.
* At  9:00 PM Thursday The stage was 11.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet. 
* Forecast...The river will continue rising to near 12.2 feet by 
  tomorrow evening. The river will fall below flood stage Sunday 
  morning.
* Impact...at 12.0 feet...Expect pasture flooding.

&&

LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497

$$

25
705 
WGUS84 KSHV 111549
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 AM CST FRI MAR 11 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-073-347-121549-
/O.EXT.KSHV.FL.W.0030.160311T2320Z-000000T0000Z/
/ALOT2.1.ER.160311T2320Z.160313T2300Z.000000T0000Z.NO/
949 AM CST FRI MAR 11 2016

The flood warning continues for
  the Angelina River Near Alto, Texas.
* from this afternoon until further notice...or until the warning is 
  cancelled.
* At 900 AM Friday the stage was 27.3 feet. 
* Minor flooding is forecast.
* Flood stage is 29 feet. 
* Forecast...Rise above flood stage by late this Friday afternoon and 
  continue to rise to near 30.9 feet by Sunday evening.
* Impact...at 31.0 feet...Expect moderate to severe flooding of the 
  river bottom. In addition, expect boat ramps to flood.

&&

LAT...LON 3180 9498 3177 9492 3150 9482 3148 9482 3158 9496

$$

TXC005-073-347-121548-
/O.CON.KSHV.FL.W.0031.000000T0000Z-000000T0000Z/
/LUFT2.2.ER.000000T0000Z.160315T2300Z.000000T0000Z.NO/
949 AM CST FRI MAR 11 2016

The flood warning continues for
  the Angelina River Near Lufkin, Texas.
* until further notice...or until the warning is cancelled.
* At 700 AM Friday the stage was 13.0 feet. 
* Minor flooding is occurring and moderate flooding is forecast.
* Flood stage is 10 feet. 
* Forecast...The river will continue rising to near 16.5 feet by 
  Tuesday evening then begin falling.
* Impact...at 16.0 feet...Expect moderate to severe flooding of river 
  bottoms with considerable backwater flooding into Lake Sam Rayburn.

&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466

$$

TXC347-401-121548-
/O.EXT.KSHV.FL.W.0021.000000T0000Z-160313T2000Z/
/CUST2.3.ER.160309T2200Z.160310T1545Z.160312T0800Z.NR/
949 AM CST FRI MAR 11 2016

The flood warning continues for
  the East Fork Angelina River Near Cushing, Texas.
* until Sunday afternoon...or until the warning is cancelled.
* At 915 AM Friday the stage was 16.1 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 15 feet. 
* Forecast...The East Fork will continue to fall to below flood
  stage by early Saturday morning.
  
&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477 3182 9493

$$

TXC073-347-401-423-121548-
/O.EXT.KSHV.FL.W.0024.000000T0000Z-160313T1500Z/
/JKST2.1.ER.160310T1037Z.160311T0530Z.160312T2100Z.NO/
949 AM CST FRI MAR 11 2016

The flood warning continues for
  the Mud Creek Near Jacksonville, Texas.
* until Sunday morning...or until the warning is cancelled.
* At 900 AM Friday The stage was 11.2 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 9 feet. 
* Forecast...The creek will continue to fall to below flood stage by 
  Saturday afternoon.  Also Mud Creek crested at 11.6 feet during
  Friday evening.
* Impact...at 12.0 feet...Expect pasture flooding.

&&

LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497

$$

VIII.
562 
WGUS84 KSHV 120133
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
733 PM CST FRI MAR 11 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC073-347-401-423-130133-
/O.EXT.KSHV.FL.W.0024.000000T0000Z-160313T0742Z/
/JKST2.1.ER.160310T1037Z.160311T0530Z.160312T1342Z.NO/
733 PM CST FRI MAR 11 2016

The flood warning continues for
  the Mud Creek Near Jacksonville.
* until late Saturday night...or until the warning is cancelled.
* At  7:00 PM Friday The stage was 10.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...at 10.0 feet...Minor lowland flooding.

&&

LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497

$$
960 
WGUS84 KSHV 121428
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 AM CST SAT MAR 12 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-073-347-131428-
/O.CON.KSHV.FL.W.0031.000000T0000Z-000000T0000Z/
/LUFT2.2.ER.000000T0000Z.160315T1700Z.000000T0000Z.NO/
828 AM CST SAT MAR 12 2016

The flood warning continues for
  the Angelina River Near Lufkin, Texas.
* until further notice...or until the warning is cancelled.
* At 700 AM Saturday the stage was 13.8 feet. 
* Minor flooding is occurring and moderate flooding is forecast.
* Flood stage is 10 feet. 
* Forecast...The river will continue rising to near 16.6 feet by 
  Tuesday early afternoon then begin falling.
* Impact...at 16.0 feet...Expect moderate to severe flooding of river 
  bottoms with considerable backwater flooding into Lake Sam Rayburn.

&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466

$$

TXC347-401-131427-
/O.EXT.KSHV.FL.W.0021.000000T0000Z-160314T1800Z/
/CUST2.3.ER.160309T2200Z.160310T1545Z.160313T0600Z.NR/
828 AM CST SAT MAR 12 2016

...The flood warning extended until Monday afternoon...The flood 
warning continues for
  the East Fork Angelina River Near Cushing, Texas.
* until Monday afternoon...or until the warning is cancelled.
* At 815 AM Saturday The stage was 15.2 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 15 feet. 
* Forecast...The East Fork will continue to fall to below flood
  stage by early Sunday morning.
* Impact...at 14.0 feet...Expect flooding of several secondary 
  roadways.  Ranchers should move cattle and equipment to higher 
  ground.

&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477 3182 9493

$$

TXC073-347-401-423-131427-
/O.EXT.KSHV.FL.W.0024.000000T0000Z-160313T2024Z/
/JKST2.1.ER.160310T1037Z.160311T0530Z.160313T0224Z.NO/
828 AM CST SAT MAR 12 2016

...The flood warning extended until Sunday afternoon...The flood 
warning continues for
  the Mud Creek Near Jacksonville, Texas.
* until Sunday afternoon...or until the warning is cancelled.
* At 800 AM Saturday the stage was 10.1 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 9 feet. 
* Forecast...The creek will continue to fall to below flood stage by 
  this Saturday evening.
* Impact...at 10.0 feet...Minor lowland flooding.

&&

LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497

$$

VIII.
663 
WGUS84 KSHV 131412
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 AM CDT SUN MAR 13 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-073-347-141412-
/O.EXT.KSHV.FL.W.0030.000000T0000Z-160318T1200Z/
/ALOT2.2.ER.160312T0435Z.160313T0930Z.160317T1800Z.NO/
912 AM CDT SUN MAR 13 2016

The flood warning continues for
  the Angelina River Near Alto, Texas.
* until Friday morning...or until the warning is cancelled.
* At 800 AM Sunday the stage was 31.0 feet. 
* Moderate flooding is occurring and moderate flooding is forecast.
* Flood stage is 29 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  Thursday early afternoon.  Also the Angelina River will crest 
  throughout this Sunday morning at 31.0 feet.
* Impact...at 31.0 feet...Expect moderate to severe flooding of the 
  river bottoms. In addition, expect boat ramps to flood.

&&

LAT...LON 3180 9498 3177 9492 3150 9482 3148 9482 3158 9496

$$

TXC005-073-347-141411-
/O.CON.KSHV.FL.W.0031.000000T0000Z-000000T0000Z/
/LUFT2.2.ER.000000T0000Z.160315T1200Z.000000T0000Z.NO/
912 AM CDT SUN MAR 13 2016

The flood warning continues for
  the Angelina River Near Lufkin, Texas.
* until further notice...or until the warning is cancelled.
* At 720 AM Sunday the stage was 14.0 feet. 
* Minor flooding is occurring and moderate flooding is forecast.
* Flood stage is 10 feet. 
* Forecast...The river will continue rising to near 16.5 feet by 
  Tuesday morning then begin falling.
* Impact...at 16.0 feet...Expect moderate to severe flooding of river 
  bottoms with considerable backwater flooding into Lake Sam Rayburn.

&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466

$$

TXC073-347-401-423-141200-
/O.EXT.KSHV.FL.W.0024.000000T0000Z-160314T1200Z/
/JKST2.1.ER.160310T1037Z.160311T0530Z.160313T1800Z.NO/
912 AM CDT SUN MAR 13 2016

...The flood warning extended until Monday morning...The flood 
warning continues for
  the Mud Creek Near Jacksonville, Texas.
* until Monday morning...or until the warning is cancelled.
* At 900 AM Sunday The stage was 9.1 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 9 feet. 
* Forecast...The creek will continue to fall to below flood stage by 
  this Sunday afternoon.
* Impact...at 9.0 feet...Expect lowland flooding of timber resources 
  along with some farmland.

&&

LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497

$$

VIII.
106 
WGUS84 KSHV 140518
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 AM CDT MON MAR 14 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC073-347-401-423-140548-
/O.CAN.KSHV.FL.W.0024.000000T0000Z-160314T1200Z/
/JKST2.1.ER.160310T1037Z.160311T0530Z.160313T1745Z.NO/
1218 AM CDT MON MAR 14 2016

The flood warning is cancelled for
  the Mud Creek Near Jacksonville.
* At 12:00 AM Monday The stage was 8.6 feet. 
* Fell below flood stage at 12:45 PM Sunday.
* Flood stage is 9.0 feet. 
* Forecast...The river will continue to fall to 8.1 feet by tomorrow 
  morning.
* Impact...at 9.0 feet...Expect lowland flooding of timber resources 
  along with some farmland.

&&

LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497

$$

20

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 8, 12:56 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 8, 12:56 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1256 PM CST TUE MAR 8 2016

.UPDATE...
UPDATE FOR TOR WATCH 38...WHICH IS NOW IN EFFECT FOR MUCH OF THE
REGION SAVE FOR OUR EXTREME ERN TIER OF COUNTIES/PARISHES OF N
LA/SRN AR. NO OTHER CHANGES ATTM. /12/

&&

.PREV DISCUSSION... /ISSUED 1159 AM CST TUE MAR 8 2016/

AVIATION...
MVFR CONDITIONS ARE PREVAILING AT MOST TAFS SITES AS OF 1730Z.
HOWEVER...A SLOW MOVING LINE OF THUNDERSTORMS CURRENTLY IS WEST
OF K4O4 AND EXTENDS BACK TO THE SOUTHWEST THROUGH KTRL TO KINJ. A
SECOND CLUSTER OF THUNDERSTORMS IS LIFTING NORTH AHEAD OF THIS
LINE ACROSS SOUTHEAST TEXAS...AND IS APPROACHING KLFK AND KOCH.
CEILINGS AND VISIBILITIES WILL DETERIORATE BETWEEN 18Z AND 21Z AS
THESE TWO AREAS OF THUNDERSTORMS MOVE INTO THE ARKLATEX THIS
AFTERNOON. ALTHOUGH THERE MAY BE A BRIEF BREAK IN THE CONVECTION
BEHIND THIS FIRST WAVE OF THUNDERSTORMS IN EAST TEXAS...EXPECT
MORE THUNDERSTORMS TO DEVELOP TONIGHT AND PERSIST INTO THE DAY ON
WEDNESDAY.

DISCUSSION... /ISSUED AT 1109 AM CST TUE MAR 8 2016/
MCS ALONG AND JUST E OF I-35 CONTINUES TO TREK EWD LATE THIS
MORNING. NRN END OF THE LINE HAS WEAKENED CONSIDERABLY OVER THE
LAST HOUR OR SO...AS IT OUTRUNS THE AREA OF GREATEST INSTABILITY.
HOWEVER...THE SRN SECTION OF THE LINE BETWEEN AUSTIN AND FORT
WORTH...ALTHOUGH NOT SEVERE ATTM...IS MORE PROMISING...AND WILL BE
AFFECTING PORTIONS OF OUR REGION LATER TODAY. HAVE MADE QUITE A
FEW ADJUSTMENTS ACROSS THE BOARD FOR THIS AFTERNOON...INCLUDING
TEMPS ACROSS OUR NW...WHERE RAIN WILL PROHIBIT HEATING. HAVE
TWEAKED POPS...WX...QPF...AND A FEW OTHER SMALLER ELEMENTS...BUT
THESE CHANGES WILL NOT AFFECT THE ONGOING WORDING OVERALL.

18Z SOUNDING IS IN THE WORKS ATTM...AND HOPEFULLY THIS WILL GIVE
US A BETTER IDEA AS TO OUR SEVERE POTENTIAL FOR THIS AFTN. MORNING
SOUNDING SHOWED VIRTUALLY NO INSTABILITY.

UPDATED PRODUCTS WILL BE OUT SHORTLY. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  67  72  62 /  90  90 100  80
MLU  79  67  77  66 /  80  90 100  90
DEQ  70  64  69  61 /  90  80 100  70
TXK  71  64  71  62 /  90  80 100  70
ELD  73  66  73  61 /  90  90 100  90
TYR  73  65  71  60 /  90  70 100  70
GGG  74  66  71  61 /  90  80 100  70
LFK  76  68  73  62 /  90  90 100  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR ARZ050-051-059>061-070>073.

LA...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR LAZ001>006-010>014-017>022.

OK...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR OKZ077.

TX...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR TXZ096-097-108>112-124>126-136>138-149>153-
     165>167.

&&

12
Hazardous weather outlook, Mar 8, 11:46 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CST TUE MAR 8 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-091800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-
1146 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL SPREAD INTO NORTH LOUISIANA AND SOUTHERN
ARKANSAS THIS AFTERNOON AND EVENING...AND FLASH FLOODING MAY
BECOME A PROBLEM LATE TONIGHT...AS THE SOILS BECOME SATURATED AND
ANOTHER ROUND OF HEAVY RAINFALL DEVELOPS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE THREAT FOR FLASH FLOODING WILL INCREASE BEGINNING WEDNESDAY
MORNING AS THE INTENSITY OF RAINFALL PICKS UP AND STORMS BEGIN TO
MOVE REPEATEDLY OVER THE SAME AREAS. IN ADDITION TO THE FLASH
FLOODING THREAT...EMBEDDED SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE...MAINLY SOUTH OF
I 20. ADDITIONAL RAINFALL AMOUNTS OF FOUR TO SIX INCHES...WITH
ISOLATED AMOUNTS OF UP TO TEN INCHES...WILL BE POSSIBLE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE TONIGHT.

OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-165>167-091800-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE-
1146 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

CLUSTERS OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...CURRENTLY
MOVING INTO CENTRAL TEXAS...WILL MOVE INTO NORTHEAST TEXAS BY
AROUND MIDDAY...AND WILL SPREAD ACROSS REMAINING PORTIONS OF THE
AREA BY LATE AFTERNOON. INSTABILITY AND STRONG SHEAR WILL COMBINE
TO BRING A THREAT OF SEVERE STORMS THIS AFTERNOON AND EVENING.
HEAVY RAINFALL COULD BEGIN TO BE A PROBLEM AS EARLY AS TONIGHT
WITH THIS FIRST WAVE OF STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE THREAT FOR FLASH FLOODING WILL INCREASE BEGINNING WEDNESDAY
MORNING...AS THE INTENSITY OF RAINFALL PICKS UP AND STORMS BEGIN
TO MOVE REPEATEDLY OVER THE SAME AREAS. IN ADDITION TO THE FLASH
FLOOD THREAT...EMBEDDED SEVERE THUNDERSTORMS WITH DAMAGING WINDS
AND ISOLATED TORNADOES WILL BE POSSIBLE. ADDITIONAL RAINFALL
AMOUNTS OF FOUR TO SIX INCHES...WITH ISOLATED AMOUNTS OF UP TO TEN
INCHES...WILL BE POSSIBLE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS
AFTERNOON THROUGH TONIGHT.

12

In the hours before

Special weather statement, Mar 8, 11:40 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CST TUE MAR 8 2016

OKZ077-TXZ096-081830-
MCCURTAIN OK-RED RIVER TX-
1140 AM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN AND RED RIVER COUNTIES
UNTIL 1230 PM CST...

AT 1139 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CLOUDY TO 6 MILES NORTHEAST
OF FORT TOWSON TO NEAR DEPORT...AND MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...IDABEL...BROKEN BOW...BAGWELL...MANCHESTER...WRIGHT CITY...
VALLIANT...DETROIT...MILLERTON...ANNONA...GARVIN...KIOMATIA...RUFE...NEGLEY...
OAK HILL...HOLLY CREEK...GOLDEN...BETHEL...PICKENS AND SHERWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3451 9459 3438 9453 3359 9478 3346 9531
      3388 9531 3387 9530 3391 9528 3389 9526
      3396 9523 3394 9516 3423 9515 3425 9505
      3451 9505
TIME...MOT...LOC 1739Z 236DEG 30KT 3430 9530 3406 9517 3354 9535

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 10:14 AM CSTRiver Flood WarningSHVGregg6 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston22 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity24 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler27 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVSabine, San Augustine4 days
Mar 8, 10:25 AM CSTRiver Flood WarningSHVSmith, Wood19 days
Mar 8, 10:26 AM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus12 days
Mar 8, 10:27 AM CSTRiver Flood WarningSHVFranklin, Morris, Titus8 days
Mar 8, 11:40 AM CSTSpecial Weather StatementSHVRed River50 min
Mar 8, 1:11 PM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Smith, Upshur, Wood49 min
Mar 8, 1:44 PM CSTTornado WarningSHVCamp, Franklin, Upshur, Wood31 min
Mar 8, 1:55 PM CSTRiver Flood WarningSHVNacogdoches, Rusk5 days
Mar 8, 1:56 PM CSTRiver Flood WarningSHVCass, Marion12 days
Mar 8, 1:58 PM CSTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Harrison, Marion, Morris and 3 more45 min
Mar 8, 1:59 PM CSTRiver Flood WarningSHVBowie, Red River5 days
Mar 8, 2:03 PM CSTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby13 days
Mar 8, 2:52 PM CSTSevere Thunderstorm WarningSHVSabine, Shelby38 min
Mar 8, 3:25 PM CSTFlash Flood WarningSHVBowie, Cass, Morris3 hr
Mar 8, 4:06 PM CSTAreal Flood AdvisorySHVCass, Harrison, Marion, Panola, Rusk3 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.